Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 112, NWS Milwaukee, WI

July 17, 2006Columbia County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 17, 2006, 6:36 PM CDT for Columbia County, Wisconsin. It was in force for 69 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2006, 6:36 PM CDT (23:36 UTC)
Expired
Jul 17, 2006, 7:45 PM CDT
In force
69 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Columbia County, WI

The radar

The Milwaukee radar (KMKX), 90 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 7:28 PM CDTHAIL 0.5Cambria, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 17, 1:51 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3786 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3786 J/kg
Mixed-layer CIN
-189 J/kg
Mixed-layer LCL
1027 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 172337
SVRMKX
WIC021-180045-
/O.NEW.KMKX.SV.W.0112.060717T2336Z-060718T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
637 PM CDT MON JUL 17 2006

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN

* UNTIL 745 PM CDT

* AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  PORTAGE...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PORTAGE BY 645 PM CDT...
  PARDEEVILLE BY 705 PM CDT...  
  RIO BY 720 PM CDT...
  FALL RIVER BY 740 PM CDT...
  COLUMBUS BY 745 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...DEADLY CLOUD TO 
GROUND LIGHTNING...AND BRIEF TORRENTIAL RAINFALL. PEOPLE OUTSIDE 
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT 
AWAY FROM WINDOWS.

LAT...LON 4364 8958 4356 8966 4331 8935 4329 8902
      4363 8901

$$

WOOD
6 follow-up statements
000 
WWUS53 KMKX 172350
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
648 PM CDT MON JUL 17 2006

WIC021-180045-
/O.CON.KMKX.SV.W.0112.000000T0000Z-060718T0045Z/
COLUMBIA WI-
648 PM CDT MON JUL 17 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR COLUMBIA COUNTY...

AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR PORTAGE...MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WYOCENA...PARDEEVILLE AND 6 MILES NORTHEAST OF POYNETTE BY 710 PM
  CDT...
  RIO BY 725 PM CDT...
  OTSEGO AND DOYLESTOWN BY 735 PM CDT...
  FALL RIVER AND COLUMBUS BY 745 PM CDT...

THERE IS ANOTHER POTENTIALLY SEVERE THUNDERSTORM LOCATED NEAR 
FRIESLAND
MOVING SOUTHEAST AROUND 30 MPH. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4364 8958 4356 8966 4331 8935 4329 8902
      4363 8901

$$

KRR
000 
WWUS53 KMKX 180000
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
659 PM CDT MON JUL 17 2006

WIC021-180045-
/O.CON.KMKX.SV.W.0112.000000T0000Z-060718T0045Z/
COLUMBIA WI-
659 PM CDT MON JUL 17 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR COLUMBIA COUNTY...

AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS 
LOCATED JUST EAST OF PORTAGE...MOVING EAST SOUTHEAST AT 30 MPH.

*THE SEVERE THUNDERSTORM WILL BE NEAR...
  PARDEEVILLE BY 705 PM CDT...
  WYOCENA BY 710 PM CDT...
  RIO BY 720 PM CDT...
  CAMBRIA...DOYLESTOWN AND 6 MILES NORTH OF OTSEGO BY 730 PM CDT...
  7 MILES SOUTH OF FRIESLAND BY 735 PM CDT...
  6 MILES NORTH OF FALL RIVER AND 9 MILES NORTH OF COLUMBUS BY 745 PM
  CDT...

THE STORM IN THE NORTHEAST CORNER OF THE COUNTY HAS WEAKENED AND 
MOVED INTO DODGE COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4364 8958 4356 8966 4331 8935 4329 8902
      4363 8901

$$

KAPELA
000 
WWUS53 KMKX 180011
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
710 PM CDT MON JUL 17 2006

WIC021-180045-
/O.CON.KMKX.SV.W.0112.000000T0000Z-060718T0045Z/
COLUMBIA WI-
710 PM CDT MON JUL 17 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR COLUMBIA COUNTY...

AT 709 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 5 MILES NORTH OF PARDEEVILLE...OR ABOUT 8 MILES EAST 
NORTHEAST OF PORTAGE...MOVING EAST SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES NORTH OF RIO BY 725 PM CDT...
  CAMBRIA BY 730 PM CDT...
  FRIESLAND AND 7 MILES NORTH OF DOYLESTOWN BY 735 PM CDT...
  9 MILES NORTH OF FALL RIVER BY 745 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4364 8958 4356 8966 4331 8935 4329 8902
      4363 8901

$$

KAPELA
000 
WWUS53 KMKX 180020
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
720 PM CDT MON JUL 17 2006

WIC021-180045-
/O.CON.KMKX.SV.W.0112.000000T0000Z-060718T0045Z/
COLUMBIA WI-
720 PM CDT MON JUL 17 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR COLUMBIA COUNTY...

AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 5 MILES NORTHEAST OF PARDEEVILLE...OR ABOUT 13 MILES EAST OF 
PORTAGE...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CAMBRIA...FRIESLAND AND 8 MILES NORTH OF DOYLESTOWN BY 725 PM
  CDT...
  9 MILES NORTH OF FALL RIVER BY 735 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4364 8958 4356 8966 4331 8935 4329 8902
      4363 8901

$$

KAPELA
000 
WWUS53 KMKX 180032
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
731 PM CDT MON JUL 17 2006

WIC021-180045-
/O.CON.KMKX.SV.W.0112.000000T0000Z-060718T0045Z/
COLUMBIA WI-
731 PM CDT MON JUL 17 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR COLUMBIA COUNTY...

AT 731 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED JUST NORTH OF PARDEEVILLE...OR ABOUT 10 MILES EAST OF 
PORTAGE...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES NORTH OF RIO BY 735 PM CDT...
  CAMBRIA BY 740 PM CDT...
  FRIESLAND...7 MILES NORTH OF DOYLESTOWN AND 9 MILES NORTH OF OTSEGO
  BY 745 PM CDT...

ANOTHER POTENTIALLY SEVERE STORM WAS LOCATED NEAR CAMBRIA...AND IT 
WAS MOVING EAST AT 30 MPH. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4364 8958 4356 8966 4331 8935 4329 8902
      4363 8901

$$

KAPELA
000 
WWUS53 KMKX 180043
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
744 PM CDT MON JUL 17 2006

WIC021-180054-
/O.EXP.KMKX.SV.W.0112.000000T0000Z-060718T0045Z/
COLUMBIA WI-
744 PM CDT MON JUL 17 2006

...THE SEVERE THUNDERSTORM WARNING FOR COLUMBIA COUNTY EXPIRES AT 745
PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
MONDAY EVENING FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4364 8958 4356 8966 4331 8935 4329 8902
      4363 8901

$$

KAPELA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:00 PM CDT, 4 hours 36 minutes earlier.

Area forecast discussion, Jul 17, 2:00 PM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
200 PM CDT MON JUL 17 2006

.DISCUSSION...FCST FOCUS IS ON HANDLING POPS TONIGHT THROUGH
SATURDAY EVENING.

VERY COMPLICATED WX PATTERN THE NEXT 36HRS WITH 3 DISTINCT FEATURES
PLAYING PARTS IN THE SCENARIO TONIGHT THROUGH SATURDAY NIGHT.  H5
S/W WITH A SIGNIFICANT THERMODYNAMIC CONTRIBUTION ASSOC WITH H8
BAROCLINIC ZONE TO THE SOUTH IS GENERATING LARGE AREA OF SHOWERS FM
SRN WI BACK SOUTHWEST INTO IL/IA.  THEN THERE IS THE ROGUE MCV
DROPPING OUT OF SE SDKTA ERLY THIS AFTN...WITH A PRONOUNCED
CIRCULATION SEEN IN THE RADAR LOOP.  THIS FEATURE HAS A MIND OF IT/S
OWN AND NOT HANDLED BY THE MODELS AT ALL. THIS IS A LONG LIVED
COMPLEX FROM LAST NIGHT. WV IMAGERY SUGGESTS IT IS TURNING
EASTERLY...BUT NOT ENTIRLY SURE THIS WILL SURVIVE INTO THE EVENING...
ESPECIALLY AS IT PUSHES INTO AIR ALREADY MASSSAGED BY THE RAINFALL
DOWNSTREAM TODAY.  THE THIRD ELEMENT IS THE NEXT H5 S/W PUSHING EAST
OUT OF THE NRN ROCKIES AND PROGD TO TRACK OVR LK SUPR AND NRN WI ON
SAT.  THE SCENARIO HAS BEEN THAT THE 1ST AND 3RD FEATURES WOULD
INTERACT WITH TIME...PRODUCING AN INVERTED SFC TROF OVER THE AREA BY
SATURDAY. SURFACE CYCLOGENESIS ASSOCIATED WITH THE DYNAMICS ALONG THE
SRN H8 BAROCLINIC ZONE WOULD OCCUR TONIGHT...WITH AN INVERTED TROF
DEVELOPING TO THE NW FM THE SFC LOW ASSOCIATED WITH THE ARRIVAL OF
THE H5 S/W TO THE NORTH.

THIS FIRST BATCH OF PRECIP SHOULD MOSTLY MOVE THROUGH BY EARLY THIS
EVENING. SOME ENHANCEMENT OCCURING ON LEADING EDGE OF PRECIP
SURGE INTO MIDDLE OF CWA...BUT PROFILERS AND MORNING RAOB DATA SHOW
THE LLV JET TURNING WESTERLY TO THE SOUTH WITH LITTLE SUPPORT FOR
PROLONGED LIFT THIS FAR NORTH OF THE BAROCLINIC ZONE. WOULD LIKE TO
DIMINISH PRECIP TO A SLIGHT CHANCE AFTER MIDNIGHT...THROUGH SATURDAY
MORNING AS AREA IS BETWEEN SYSTEMS DURING THIS TIME. AS UPR S/W TO
THE NORTH CLIPS THE AREA ON SATURDAY ACCOMPANIED BY INVERTED SFC
TROF...LINGERING MOISTURE AND AFTN HEATING SHOULD SUPPORT ENOUGH
INSTABILITY TO JUSTIFY THE SHOWERS AND ISOLD STORMS SATURDAY AFTN AND
EVENING.

THEN HIGH PRESSURE BUILDS IN FOR SUNDAY AND MONDAY...WITH THE NEXT
CHANCE FOR RAIN ON LATE MONDAY NIGHT INTO TUESDAY WITH ARRIVAL OF
CANADIAN FRONT.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DAVIS
Hazardous weather outlook, Jul 17, 11:00 AM CDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1100 AM CDT MON JUL 17 2006

WIZ046-047-051-052-056>060-062>072-180945-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1100 AM CDT MON JUL 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING OVER ALL OF SOUTHERN WISCONSIN. THERE ARE SEVERAL
THREATS. DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. IN
ADDITION THERE IS THE POTENTIAL FOR AN ISOLATED TORNADO OR TWO.

IT WILL BE HOT AND HUMID TODAY WITH TEMPERATURES RISING INTO THE
90S PRODUCING HEAT INDEX VALUES OF 95 TO 105. PERSONS SENSITIVE
TO THE HEAT...OR THOSE WITH HEALTH PROBLEMS SHOULD TAKE
PRECAUTIONS TO AVOID HEAT EXHAUSTION OR HEAT STROKE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY NORTH OF A
LINE FROM REEDSBURG TO MILWAUKEE. THE MAIN THREATS WILL BE
DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY...AND AGAIN SATURDAY
THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND THIS
EVENING.

LMZ643>646-665-180945-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
1100 AM CDT MON JUL 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 5 PM TODAY DUE TO GUSTY
SOUTHWEST WINDS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON AND THIS EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS
AND LARGE HAIL. A WATERSPOUT CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY NORTH OF
NORTH POINT LIGHTHOUSE. THE MAIN THREATS WILL BE DAMAGING
WINDS AND LARGE HAIL.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY...AND AGAIN SATURDAY
THROUGH SUNDAY.

COLLAR

In the hours before

Local storm report, Jul 17, 5:25 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
525 PM CDT MON JUL 17 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     HAIL             13 N MONTELLO           43.98N 89.33W
07/17/2006  M0.75 INCH       MARQUETTE          WI   LAW ENFORCEMENT

            REPORTED ON COUNTY ROAD Y NEAR THE MARQUETTE/WAUSHARA
            COUNTY BORDER.

&&
CORRECTED FOR DISTANCE AND COUNTY.

BORGHOFF
Special weather statement, Jul 17, 5:30 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
530 PM CDT MON JUL 17 2006

WIZ046-047-051-052-056>060-062>072-172300-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
530 PM CDT MON JUL 17 2006

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PORTIONS OF
SOUTHERN AND EASTERN WISCONSIN UNTIL 10 PM CDT...

AT 530 PM...SCATTERED STORMS WERE LOCATED FROM NESHKORO TO
MANITOWOC. THESE STORMS WERE MOVING EAST-SOUTHEAST AT 30 TO
40 MPH...AND WERE ASSOCIATED WITH A COLD FRONT OVER CENTRAL
WISCONSIN.

PORTIONS OF MARQUETTE...GREEN LAKE...FOND DU LAC...AND SHEBOYGAN
COUNTIES WILL EXPERIENCE SOME KIND OF THUNDERSTORM ACTIVITY
BETWEEN 530 PM AND 700 PM.

THE COLD FRONT WILL DROP SOUTH THROUGH SOUTHERN WISCONSIN THIS
AFTERNOON AND EVENING. SINCE THE AIRMASS IS UNSTABLE AHEAD AND
ALONG OF THE COLD FRONT...NEW THUNDERSTORMS SHOULD POP UP ALONG AND
SLIGHTLY AHEAD OF THE FRONT. SOME OF THE STORMS SHOULD BECOME
SEVERE.

THE STORMS WILL NOT REACH THE MADISON TO MILWAUKEE AREA UNTIL AFTER
SUNSET.

IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING. LARGE HAIL AND POSSIBLY HURRICANE FORCE WINDS WILL OCCUR
WITH A SEVERE STORM.

KAPELA
Local storm report, Jul 17, 5:38 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
538 PM CDT MON JUL 17 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             NESHKORO                43.97N 89.21W
07/17/2006  M0.88 INCH       MARQUETTE          WI   PUBLIC

&&

BORGHOFF
Special weather statement, Jul 17, 6:00 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
600 PM CDT MON JUL 17 2006

WIZ046-047-051-052-056>060-062>072-172330-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
600 PM CDT MON JUL 17 2006

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PORTIONS OF
SOUTHERN AND EASTERN WISCONSIN UNTIL 10 PM CDT...

AT 600 PM...SCATTERED STRONG TO SEVERE STORMS WERE LOCATED FROM
NEAR BERLIN AND OSHKOSH TO MANITOWOC. THESE STORMS WERE MOVING EAST-
SOUTHEAST AT 30 TO 40 MPH...AND WERE ASSOCIATED WITH A COLD FRONT
OVER CENTRAL WISCONSIN.

PORTIONS OF GREEN LAKE...FOND DU LAC...AND SHEBOYGAN COUNTIES WILL
EXPERIENCE SOME KIND OF THUNDERSTORM ACTIVITY BETWEEN 600 PM AND
700 PM.

THE COLD FRONT WILL DROP SOUTH THROUGH SOUTHERN WISCONSIN THIS
AFTERNOON AND EVENING. SINCE THE AIRMASS IS UNSTABLE AHEAD AND
ALONG OF THE COLD FRONT...NEW THUNDERSTORMS SHOULD POP UP ALONG AND
SLIGHTLY AHEAD OF THE FRONT. SOME OF THE STORMS SHOULD BECOME
SEVERE.

THE STORMS WILL NOT REACH THE MADISON TO MILWAUKEE AREA UNTIL AFTER
SUNSET.

IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING. LARGE HAIL AND POSSIBLY HURRICANE FORCE WINDS WILL OCCUR
WITH A SEVERE STORM.

KAPELA
Local storm report, Jul 17, 6:01 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
601 PM CDT MON JUL 17 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             3 W BERLIN              43.97N 89.01W
07/17/2006  M0.88 INCH       GREEN LAKE         WI   PUBLIC

&&

BORGHOFF
Special weather statement, Jul 17, 6:34 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
634 PM CDT MON JUL 17 2006

WIZ046-047-051-052-056>060-062>072-180000-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
634 PM CDT MON JUL 17 2006

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PORTIONS OF
SOUTHERN AND EASTERN WISCONSIN UNTIL 10 PM CDT...

AT 630 PM...SCATTERED STRONG TO SEVERE STORMS WERE LOCATED FROM
WISCONSIN DELLS TO FOND DU LAC TO MANITOWOC. THESE STORMS WERE MOVING
EAST-SOUTHEAST AT 30 TO 40 MPH...AND WERE ASSOCIATED WITH A COLD
FRONT OVER CENTRAL WISCONSIN.

PORTIONS OF COLUMBIA...MARQUETTE...GREEN LAKE...DODGE...FOND DU
LAC...AND SHEBOYGAN COUNTIES WILL EXPERIENCE SOME THUNDERSTORM
ACTIVITY BETWEEN 630 PM AND 730 PM.

THE COLD FRONT WILL DROP SOUTH THROUGH SOUTHERN WISCONSIN THIS
AFTERNOON AND EVENING. SINCE THE AIRMASS IS UNSTABLE AHEAD AND
ALONG OF THE COLD FRONT...NEW THUNDERSTORMS SHOULD POP UP ALONG AND
SLIGHTLY AHEAD OF THE FRONT. SOME OF THE STORMS SHOULD BECOME
SEVERE.

THE STORMS WILL NOT REACH THE MADISON TO MILWAUKEE AREA UNTIL SUNSET.

IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING. LARGE HAIL AND POSSIBLY HURRICANE FORCE WINDS WILL OCCUR
WITH A SEVERE STORM.

KRR

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 2:10 PM CDTSevere Thunderstorm WarningMKXFond du Lac, Ozaukee, Sheboygan, Washington35 min
Jul 17, 2:23 PM CDTSpecial Marine WarningMKX67 min
Jul 17, 4:34 PM CDTSevere Thunderstorm WarningMKXMarquette71 min
Jul 17, 5:26 PM CDTSevere Thunderstorm WarningMKXGreen Lake37 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.